The 32-year-old Mr. Liu is a business manager of the company. He is in the rising period of his career. He often stays up late and works overtime. It is common to work day and night. When I got home from a meeting that day, it was ten o’clock in the evening. Mr. Liu felt a little dizzy, had a headache and a runny nose. He felt that he had accidentally caught a cold when the weather turned cold, so Mr. Liu hurriedly found out the cold medicine he had prepared at home Tylenol and crack, in order to make the cold heal quickly and not delay work, Mr. Liu took it together, and even increased the amount specially. However, after taking two cold medicines for three days in a row, the symptoms did not improve. Mr. Liu went to the pharmacy and took some Ganmaoling Granules to take together.
On the sixth day of taking the medicine, Mr. Liu’s cold symptoms finally improved,But there were some other symptoms, the waist began to be sore and uncomfortable, and occasionally felt nauseated, Mr. Liu didn’t care about it, and continued to work as usual. On this day, Mr. Liu was just about to eat and go to work after waking up. He suddenly felt severe pain in the liver area, and the pain became stronger and stronger. examine.
The results of the examination surprised both Mr. Liu and his wife: Mr. Liu suffered from drug poisoning caused by taking a large amount of cold medicine for a long time, resulting in acute renal insufficiency, which is likely to develop into Renal Failure.
How could such a mere cold medicine cause such serious consequences? The doctor said that this is related to the type and amount of cold medicine Mr. Liu took.
Small cold medicine, big safety risk!
Colds can be said to be our most common type of disease. Generally speaking, when encountering a common cold, young people often choose not to take any measures and “carry” it for a few days It’s over, and for the elderly, who have weak body resistance, they usually choose to go to the pharmacy to get some cold medicine and take it by themselves. Most of them can recover within a few days. Therefore, few people take cold medicine seriously, but the pharmacist here specially reminds that cold medicine should not be taken indiscriminately, and it may even be fatal if taken incorrectly.
Currently, most of the cold medicines sold on the market are compound preparations. Since they are compound preparations, they do not contain only one ingredient. Although the drug name of each drug is different,they contain many of the same or similar ingredients. Repeated use of multiple compound preparations will cause the effective dose of the drug to be doubled, which will not only fail to enhance the For the purpose of curative effect, it may cause serious side effects and even death.
For example, more than 80% of cold medicines on the market are Contains one ingredient: acetaminophen. It has antipyretic, analgesic and anti-inflammatory effects, and can be used to relieve high fever caused by the common cold or influenza, as well as relieve mild to moderate headache, joint pain, migraine, toothache, muscle pain, neuralgia and other symptoms. Our common cold medicines such as Gankang, Crack, Tylenol, Ganmaoling Granules and other medicines contain this ingredient. Under normal circumstances, if you take it according to the prescribed amount, there is no problem.But if you are like Mr. Liu, No matter what the drug is, taking three or four together can lead to an overdose of acetaminophen. When the drug is overdose, symptoms such as nausea, vomiting, stomach pain, and diarrhea will appear soon, liver function damage or kidney function damage will occur within 2-4 days, and obvious liver failure and kidney function failure will occur within 4-6 days.
In addition, in addition to acetaminophen, the compound cold medicine also contains pseudoephedrine, chlorpheniramine, dextromethorphan and other ingredients. Overdose, they will also interact with each other, increasing the incidence of drug side effects and leading to adverse consequences. Therefore, when buying cold medicines, try to choose compound cold medicines with few components or single-ingredient medicines. When choosing compound cold medicines, only choose one kind. If you need to take multiple drugs together, you should consult the relevant pharmacist carefully, and pay more attention to the drug instructions and the ingredients contained in it. You should not “mix and match” various cold medicines for granted to avoid accidents.
The three major misunderstandings in the treatment of colds, you must learn to judge correctly!
①Abuse of antibiotics
In the eyes of many people, antibiotics are equal to anti-inflammatory drugs , Even some doctors habitually call antibiotics anti-inflammatory drugs, and take two amoxicillin as long as they have a cold and fever, which is very wrong. There is a big difference between anti-inflammatory drugs and antibiotics. Anti-inflammatory drugs are aimed at aseptic inflammation itself, while antibiotics do not directly act on inflammation, but effectively inhibit pathogenic microorganisms.After inhibiting or killing, it can eliminate the inflammation caused by pathogenic microorganisms. Thus, antibiotics not only cannot be used for non-infectious inflammation, but also have no effect on viral infections. The vast majority of common colds are caused by viruses. If antibiotics are abused, not only will they have no effect, but will lead to the emergence of drug-resistant bacteria.
Some cold patients, regardless of severity, When I arrived at the hospital, I immediately asked the doctor for an infusion, thinking that only infusion is the most effective way to treat a cold, and it will get better faster. But in fact, the purpose of infusion is to improve and restore blood volume, correct water and electrolytes, and regulate acid-base balance disorders, etc. Blind infusion may bring some unnecessary harm to patients. Most It is safe and convenient to take medicine directly for colds.
③Blind use of traditional Chinese medicine
“Chinese medicine has no side effects, while Western medicine has more side effects” This is the stereotype of many middle-aged and elderly friends about Chinese and Western medicine. Field. In fact, colds are divided into wind-cold colds, wind-heat colds, and summer-damp colds in Chinese medicine. If you use it blindly without dialectics, it may aggravate the condition.For example, our common Chinese patent medicines honeysuckle and banlangen are used for wind-heat colds. If patients with wind-cold colds take them, it may be counterproductive. Moreover, medicine is three-point poisonous, so don’t think that Chinese patent medicine has no side effects, and any medicine should be taken under the guidance of a professional physician.